Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS North Platte, NE

April 12, 2012Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 12, 2012, 7:13 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2012, 7:13 PM CDT (00:13 UTC)
Expired
Apr 12, 2012, 8:00 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 7:29 PM CDTHAIL 0.512 Se Hayes Center, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 1:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS53 KLBF 130013
SVRLBF
NEC063-085-130100-
/O.NEW.KLBF.SV.W.0017.120413T0013Z-120413T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT THU APR 12 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 800 PM CDT

* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  EAST OF PALISADE...OR 13 MILES SOUTH OF HAYES CENTER...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYWOOD AROUND 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 10104 4035 10109 4069 10091 4068 10051
      4034 10069 4034 10103
TIME...MOT...LOC 0011Z 210DEG 27KT 4034 10095
WIND...HAIL 60MPH 1.00IN

$$

STOPPKOTTE
2 follow-up statements
019 
WWUS53 KLBF 130036
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT THU APR 12 2012

NEC063-085-130100-
/O.CON.KLBF.SV.W.0017.000000T0000Z-120413T0100Z/
FRONTIER NE-HAYES NE-
736 PM CDT THU APR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HAYES
AND WESTERN FRONTIER COUNTIES UNTIL 800 PM CDT...

AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF RED WILLOW RESERVOIR STATE
RECREATION AREA...OR 13 MILES SOUTHEAST OF HAYES CENTER...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYWOOD AROUND 800 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
83 MILE MARKER 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 10104 4035 10109 4069 10091 4068 10051
      4034 10069 4034 10103
TIME...MOT...LOC 0036Z 210DEG 28KT 4044 10078
WIND...HAIL <50MPH 1.00IN

$$

STOPPKOTTE
200 
WWUS53 KLBF 130059
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM MDT THU APR 12 2012

NEC063-085-130108-
/O.EXP.KLBF.SV.W.0017.000000T0000Z-120413T0100Z/
FRONTIER NE-HAYES NE-
759 PM CDT THU APR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAYES AND WESTERN
FRONTIER COUNTIES WILL EXPIRE AT 700 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4035 10104 4035 10109 4069 10091 4068 10051
      4034 10069 4034 10103
TIME...MOT...LOC 0058Z 210DEG 28KT 4059 10067

$$

STOPPKOTTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:29 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 12, 6:29 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT THU APR 12 2012

.UPDATE...

.AVIATION...
IFR/LIFR CONDITIONS ARE ARE EXPECTED TO IMPROVE TO VFR WITH THE
PASSAGE OF TWO UPPER LEVEL DISTURBANCES TONIGHT.

ONGOING THUNDERSTORM ACTIVITY WILL SWEEP EAST AND NORTHEAST THIS
EVENING FOLLOWED BY A SECOND DISTURBANCE CURRENTLY ACROSS THE SRN
ROCKIES. THIS SECOND DISTURBANCE IS EXPECTED TO AFFECT THE
FORECAST AREA WITH ANOTHER ROUND OF TSTMS LATER TONIGHT WHICH
SHOULD EXIT ERN PTNS OF THE FCST AREA BY 15Z FRIDAY. VFR IS
EXPECTED ALL AREAS THEREAFTER.

&&

.PREV DISCUSSION... /ISSUED 247 PM CDT THU APR 12 2012/

SYNOPSIS...

UPPER AIR ANALYSIS THIS MORNING IS INDICATING A STRONG SHORTWAVE
TROUGH CROSSING THE CENTRAL ROCKIES. WV IMAGERY HAS THIS FEATURE
CROSSING COLORADO ATTM. A NICE 50 TO 60 KT MID LEVEL JET STREAK
EXTENDING FROM SAN DIEGO CA...TO ALBUQUERQUE NM...TO SOUTH OF DENVER
CO. AT THE SURFACE...LOW PRESSURE WAS NOTED OVER MORGAN COUNTY
COLORADO. A WARM FRONT EXTENDED FROM THE LOW ESE TO AROUND BENKELMAN
NEBRASKA...THEN SE TO COLBY KANSAS. A DRY LINE EXTENDED SOUTH TO
WEST OF LAMAR COLORADO. CU FIELD HAS BEGUN TO EXPAND EAST OF THE LOW
AND SOUTH ALONG THE DRY LINE.

DISCUSSION...

NEAR TERM...TONIGHT THROUGH SUNDAY...MAIN FORECASTING CHALLENGES ARE
SEVERE POTENTIAL TONIGHT...THEN PRECIPITATION CHANCES FOR SATURDAY
NIGHT INTO SUNDAY.

FOR TONIGHT...AM EXPECTING STORMS TO BE WELL ESTABLISHED EAST OF THE
TRIPLE POINT AND EAST ALONG THE WARM FRONT AND SOUTH ALONG THE DRY
LINE. THE TORNADO THREAT ATTM...APPEARS TO BE CONFINED ALONG THE
WARM FRONT IMPACTING THE FAR SOUTHWESTERN COUNTIES...WHILE LOCATIONS
NORTH OF THE WARM FRONT...ENCOMPASSING THE INTERSTATE 80
CORRIDOR...WILL BE FAVORABLE FOR LARGE HAIL GIVEN THE STEEP MID
LEVEL LAPSE RATES AND WET BULB ZEROS OF 7 TO 9 K FT AGL. ACROSS THE
CENTRAL AND EASTERN SANDHILLS...ALONG WITH NORTH CENTRAL NEBRASKA
HEAVY RAIN IS POSSIBLE OVERNIGHT AS CONVECTION CONGEALS INTO A MCS
ROOTED ON THE LOW LEVEL JET. WENT AHEAD AND INCREASED PRECIPITATION
CHANCES TO CATEGORICAL IN THE CENTRAL AND EAST OVERNIGHT AS ALL THE
NEAR RANGE MODEL SOLUTIONS HAVE A HIGH DEGREE OF AGREEMENT AND ARE
INDICATIVE OF DECENT AMOUNTS OF QPF.

FRIDAY THROUGH SATURDAY...THE UPPER LEVEL DISTURBANCE MENTIONED IN
THE SYNOPSIS...WILL LIFT NORTH NORTHEAST INTO THE WESTERN DAKOTAS
EARLY FRIDAY FORCING A FRONTAL BOUNDARY INTO EASTERN NEBRASKA. LIGHT
LOW LEVEL WESTERLY WINDS AND DRIER AIR WILL PUSH INTO THE FORECAST
AREA DRYING CONDS OUT FOR FRIDAY. LOW AMPLITUDE RIDGING WILL BUILD
IN BEHIND THE EXITING SHORTWAVE FRIDAY...LEADING TO CLEAR SKIES AND
WARMER TEMPERATURES. THE NEXT SHOT FOR PRECIPITATION WILL ARRIVE
OVERNIGHT FRIDAY NIGHT IN THE CENTRAL AND EAST AS THE RIDGE ALOFT BREAKS
DOWN AND MID LEVEL WARM AIR ADVECTION INCREASES ACROSS CENTRAL AND
EASTERN NEBRASKA.

SERLY WINDS WILL INCREASE SATURDAY AS LOW PRESSURE DEEPENS ACROSS
NWRN KS/SWRN NEBRASKA. THIS FEATURE WILL TRACK EITHER NORTH OR
NORTHEAST SATURDAY AND WILL HAVE A STRONG IMPACT ON TEMPERATURES AND
LOW LEVEL MOISTURE RETURN. THE NAM SOLN KEEPS THE LOW ANCHORED OVER
SWRN NEBRASKA WITH A WARM FRONT LIFTING NORTH INTO THE CENTRAL AND
NORTHERN CWA SATURDAY. THE GFS SOLN TRACKS THE SURFACE LOW
NEWD...THEN REDEVELOPS A LOW OVER NERN COLORADO SAT EVENING.
MOISTURE RETURN TO THE WEST...AS WELL AS STRATUS FORMATION IS MUCH
MORE PRONOUNCED WITH THE NAM SOLN AS STRONG EASTERLIES DEVELOP OVER
NORTHERN NEBRASKA SATURDAY. THE GFS SOLN IS MUCH WEAKER WITH THE
EASTERLIES...LEADING TO MUCH LESS SKY COVER AND WARMER TEMPS. GIVEN
THE MODEL DISAGREEMENTS...UTILIZED A MODEL BLEND FOR TEMPS AND
PRECIPITATION CHANCES SATURDAY AND SATURDAY NIGHT.

ON SUNDAY THE MAIN UPPER LEVEL LOW WILL BEGIN TO EMERGE AND TRACK
ACROSS THE CENTRAL PLAINS. WAS CONCERNED ABOUT SNOW INITIALLY THIS
MORNING BUT UPON FURTHER EXAMINATION AT THE NAM...GFS AND ECMWF
SOLNS IS INDICATING TEMPERATURES TOO WARM FOR ACCUMULATING SNOWS
ACROSS THE NRN CWA ON SUNDAY. THE ONLY MODEL WHICH LEANS IN THIS
DIRECTION IS THE CANADIAN WHICH IS MUCH LESS PROGRESSIVE AND DRAWS
IN MUCH COLDER AIR INTO NORTHERN NEBRASKA LATE SUNDAY AND SUNDAY
NIGHT. ATTM...DECIDED TO HOLD OFF ON SNOW SUNDAY.

SUNDAY NIGHT THE STORM SYSTEM WILL BE EXITING TO THE EAST...HOWEVER
COLD TEMPERATURES AND LINGERING WRAP AROUND MOISTURE WILL BE CAPABLE
OF PRODUCING SOME SNOWFALL. BATTLE BETWEEN PRECIP ENDING AND CHANGE
OVER SHOULD RESULT IN LITTLE IF ANY ACCUMULATION EXPECTED. IF SYSTEM
SLOWS DOWN...WITH MORE PRECIP SUNDAY NIGHT...SOME ACCUMULATING
SNOWFALL WILL BE POSSIBLE. WILL CONTINUE TO MONITOR THE SPEED OF THE
SYSTEM.

AS THE SYSTEM EXITS AN UPPER LEVEL RIDGE WILL BUILD OUT WEST. THIS
WILL CREATE A NORTHWEST FLOW REGIME...WHICH CONTINUES THROUGH MUCH
OF THE WEEK. THIS WILL LEAD TO SEVERAL DISTURBANCES/CLIPPER SYSTEMS
TO CROSS THE NORTHERN PLAINS. LIMITED MOISTURE AND GOOD LIFT TO
NORTH OF THE CWA...WILL RESULT IN MAINLY DRY CONDITIONS...HOWEVER
PERIODS OF ISOLATED SHOWERS WITH EACH WAVE WILL BE POSSIBLE. BETTER
CHANCES WILL BE OVER THE EASTERN CWA...WHEN THE SYSTEMS WILL TAP
INTO MORE MOISTURE.

TEMPERATURES NEXT WEEK WILL START OFF CHILLY ON MONDAY...DUE TO THE
INFLUENCE OF THE DEPARTING LOW. HIGHS WILL BE IN THE 40S AND LOWER
50S. THEN A WARM UP CAN BE EXPECTED THROUGH THE WEEK. HIGHS BY
THURSDAY WILL APPROACH THE UPPER 60S TO LOWER 70S.

AVIATION...

COMPLEX WEATHER TONIGHT AS LARGE LOW PRESSURE SYSTEM MOVES ACROSS
THE PLAINS. WIDESPREAD MVFR/IFR STRATUS AND FOG HAS DEVELOPED AND
WILL CONTINUE THIS EVENING. MEANWHILE NUMEROUS THUNDERSTORMS WILL
FIRE OVER NE COLORADO/NW KANSAS AND LIFT INTO THE REGION. IMPACT OF
STRONG THUNDERSTORMS EXPECTED AT KLBF...WITH LESS CONFIDENCE AND
STRENGTH FOR KVTN.

LATE TONIGHT INTO TOMORROW MORNING THE SYSTEM WILL EXIT WITH VFR
CONDITIONS SPREADING ACROSS THE AREA AND CONTINUING FOR FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...CDC
AVIATION...CDC
Hazardous weather outlook, Apr 12, 3:00 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT THU APR 12 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-132000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
300 PM CDT THU APR 12 2012 /200 PM MDT THU APR 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THIS EVENING...ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE SOUTHEAST PANHANDLE INTO WEST CENTRAL AND
SOUTHWEST NEBRASKA. THE PRIMARY AREA OF CONCERN WILL BE ALONG AND
SOUTH OF A LINE FROM OSHKOSH IN GARDEN COUNTY THROUGH BROKEN BOW
IN CUSTER COUNTY. LARGE HAIL IS THE PRIMARY CONCERN AT THIS TIME.
HOWEVER...A WARM FRONT STRETCHING ACROSS FAR SOUTHWEST NEBRASKA
WILL ACT AS A FOCUS FOR ADDITIONAL ISOLATED SEVERE STORM
DEVELOPMENT. STORMS THAT DEVELOP IN THIS AREA COULD SEE AN
ADDITIONAL THREAT FOR WIND DAMAGE OR ISOLATED TORNADO
DEVELOPMENT...GENERALLY SOUTHWEST OF A OGALLALA TO HAYES CENTER
LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ACTIVE WEATHER PATTERN WILL SETUP BEGINNING FRIDAY NIGHT AND
LASTING INTO EARLY MONDAY. AS A STRONG UPPER LEVEL SYSTEM DIGS
INTO THE FOUR CORNERS REGION SATURDAY...THERE WILL BE A CHANCE
FOR THUNDERSTORMS LATE FRIDAY NIGHT INTO SATURDAY NIGHT. THEN ON
SUNDAY INTO EARLY MONDAY...THE SYSTEM WILL LIFT NORTHEAST ACROSS
NEBRASKA. AS COLD AIR IS DRAWN INTO THE SYSTEM...THE POTENTIAL FOR
SNOWFALL IS POSSIBLE ACROSS THE NORTHWESTERN HALF OF THE OUTLOOK
LATE SUNDAY INTO SUNDAY NIGHT. IN ADDITION...STRONG NORTHERLY
WINDS ARE POSSIBLE. THERE REMAIN SOME UNCERTAINTY ON THE TRACK AND
INTENSITY OF THE SYSTEM. LISTEN FOR THE LATEST FORECASTS REGARDING
THE POTENTIAL FOR WINTRY WEATHER DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...FOR AREAS
GENERALLY SOUTHWEST OF AN OGALLALA TO HAYES CENTER LINE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Special weather statement, Apr 12, 5:44 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM MDT THU APR 12 2012

NEZ023-024-035-036-122330-
ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE-
444 PM MDT THU APR 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR...
NORTHWESTERN MCPHERSON...WESTERN HOOKER AND EASTERN GRANT COUNTIES
UNTIL 530 PM MDT/630 PM CDT/...

AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SAND BEACH LAKE...OR 17
MILES NORTHEAST OF ARTHUR...MOVING NORTH AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MULLEN...
  EAST CODY LAKE...
  CARR LAKE...
  HIGHWAY 2 MILE MARKER 170...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

STOPPKOTTE
Local storm report, Apr 12, 6:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             14 W TRYON              41.56N 101.22W
04/12/2012  M1.00 INCH       MCPHERSON          NE   PUBLIC

&&

CVP
Local storm report, Apr 12, 6:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             4 W BRANDON             40.80N 102.01W
04/12/2012  M1.00 INCH       PERKINS            NE   PUBLIC

&&

CVP
Special weather statement, Apr 12, 6:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT THU APR 12 2012

NEZ005-024-025-094-130015-
EASTERN CHERRY NE-HOOKER NE-THOMAS NE-WESTERN CHERRY NE-
642 PM CDT THU APR 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN
THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL 715 PM CDT/615 PM
MDT/...

AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SENECA...OR 9 MILES EAST OF MULLEN...MOVING
NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
BROWNLEE AND HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AROUND 710 PM
CDT.

MASEK
Local storm report, Apr 12, 6:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 S GRANT               40.80N 101.73W
04/12/2012  E1.75 INCH       PERKINS            NE   TRAINED SPOTTER

&&

CM
Local storm report, Apr 12, 7:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FUNNEL CLOUD     6 SE WHITMAN            41.98N 101.45W
04/12/2012                   GRANT              NE   PUBLIC

            A COLD AIR FUNNEL CLOUD WAS SPOTTED ALOFT LOOKING
            SOUTHEAST. CLOUD ROTATION SURROUNDED THE FUNNEL CLOUD.

&&

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:00 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas45 min
Apr 12, 7:30 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins45 min
Apr 12, 8:10 PM CDTSevere Thunderstorm WarningLBFLincoln50 min
Apr 12, 9:02 PM CDTAreal Flood AdvisoryLBFLincoln104 min
Apr 13, 5:44 PM CDTRiver Flood WarningLBFLincoln22 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.